MAUDE Adverse Event Report: LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE

LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Model Number ULTRAPULSE TOTAL FX
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060)
Date of Event 11/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received a medwatch report (mw5185986) describing an adverse event to patient who sustained injury on her cheeks following treatment by ulrapulse device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the patient (who reported the adverse event to the fda) and the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Incident form and patient photos has been received in lumenis.During further clarification, it was found that the system was purchased from grey market by the customer ((b)(6)).Initially, the system was installed in (b)(6) clinic and no device history since march 2017 in lumenis.The system is still located under (b)(6) clinic and has been shown here by sn up above just for information.(b)(6) clinic is irrelevant in this case.There is no allegation of a system malfunction.Moreover, lumenis has sent a service quote to the clinic but no response received.It is understood that the clinic refused the proposed service.Therefore, it is further understood that system malfunction was not the cause of the adverse event.A lumenis clinical healthcare manager concluded: "lumenis received notification from the fda of a patient reported injury involving the ultrapulse laser system.All reporting and photos are provided by the patient.The provider has not responded to inquiries.Per the patient report and photos provided, she is a 66yo female with a lighter fitzpatrick (likely ii-iii) type.She received treatment on the full face, neck, and chest on (b)(6) 2025.She denied uv exposure prior to treatment.Post treatment, she states that her skin declined in appearance 2-4 weeks post.She remained in contact with the provider and consulted an additional dermatologist, who diagnosed scarring.At some point the patient states she was prescribed antibiotics (unspecified), and also used red light therapy for 4-6 weeks.Photos provided of the cheeks show a reticulated pattern of texture with background erythema.Settings and technique used are unknown.The provider mentioned in this report is not on record as the owner of this system.See other tracking records.Unknown/not identified.As the device is not registered to the provider listed, service records and condition of the system are not obtainable.Because the provider listed on the report was noncommunicative and settings/technique/pre- and postcare are not known, we are unable to determine the cause of this injury.Possible effects: scarring, prolonged pigmentary changes." the hazard severity was rated by clinical director as 9 out of 10 - permanent injury resulting in permanent impairment.According to the information received, there is no allegation of a system malfunction.The clinic refused service proposed by lumenis.Regarding the clinical evaluation, the cause is not established.The patient denied uv exposure prior to treatment.In addition, as the device is not registered to the provider listed, service records and condition of the system are not obtainable.Because the provider listed on the report was noncommunicative and settings/technique/pre- and postcare are not known, we are unable to determine the cause of this injury.Finally the hazard severity was rated as serious injury.Therefore this case was determined as reportable to the fda.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (b)(4) and per post marketing surveillance procedure (b)(4).

Brand Name
ULTRAPULSE
Common Device Name
CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key25168972
Report Number3021349626-2026-00006
Device Sequence Number21463739
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberULTRAPULSE TOTAL FX
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic